MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM; CATHETER HEMODIALYSIS IMPLANTE
Catalog Number CSD-15282-SP
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported 'hub was not screwing on to the catheter'.The patient had no harm or injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one hemodialysis connector assembly, one compression fitting, and one green sleeve.No obvious signs of use were observed on the returned.After performing functional testing, it was confirmed that the compression fitting does not thread onto the connector assembly.Microscopic examination of the threads on the connector fitting revealed slight deformation.This thread was compared to a lab inventory compression fitting.The threads on the lab inventory sample do not show the same deformation.Further visual and microscopic examination of the molding line on the connector assembly revealed an offset along the threads.An attempt to thread the compression fitting onto the connector assembly was performed but was unsuccessful as the threads did not appear compatible.The test was repeated with a lab inventory compression fitting, and no abnormalities were observed as the threading was successful.Performed per ifu statement, "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".The manufacturing site was contacted as part of this complaint.They indicated that the failure could likely be a result of the molding process of the connector assembly; however, further analysis is needed by their facility.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation".The report of a connector not fitting correctly was confirmed through complaint investigation of the returned sample.Visual analysis revealed damage on the threads of the compression fitting.Also, analysis of the connector assembly revealed that the molding line along the threads was offset.The damage to both components prevented the fitting from being threaded onto the connector assembly.A device history record review did not reveal any relevant findings.Based on the customer report, the sample received, and the comments from the manufacturer, the root cause is likely manufacturing related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21264801
Report Number9680794-2025-00077
Device Sequence Number18553450
Product Code MSD
UDI-Device Identifier20801902096634
UDI-Public(01)20801902096634(11)240114(17)261231(10)33F23K1087(21)
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCSD-15282-SP
Device Lot Number33F23K1087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer02/28/2025
03/26/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/04/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient SexUnknown